Issue
EPL
Volume 85, Number 1, January 2009
Article Number 10001
Number of page(s) 4
Section General
DOI http://dx.doi.org/10.1209/0295-5075/85/10001
Published online 07 January 2009
EPL, 85 (2009) 10001
DOI: 10.1209/0295-5075/85/10001

Multi-avalanche correlations in directed sandpile models

R. Rajesh

Institute of Mathematical Sciences, CIT Campus - Taramani, Chennai-600113, India

rrajesh@imsc.res.in

received 15 October 2008; accepted in final form 24 November 2008; published January 2009
published online 7 January 2009

Abstract
Multiple avalanches, initiated by simultaneously toppling neighbouring sites, are studied in three different directed sandpile models. It is argued that, while the single-avalanche exponents are different for the three models, a suitably defined two-avalanche distribution has identical exponents. The origin of this universality is traced to particle conservation.

PACS
05.65.+b - Self-organized systems.
05.70.Ln - Nonequilibrium and irreversible thermodynamics.
47.27.eb - Statistical theories and models.

© EPLA 2009